WB TDLC: TOD Knowledge Sharing Seminar 3, 17 May 2016

    Third TOD Knowledge Sharing Seminar "Japan’s History of TOD and Application of Japanese TOD model in Developing Countries", 17 May 2016

     

     

    (Session video in original language Japanese/English only)

     

    Overview:

    The World Bank Group Tokyo Development Learning Center (TDLC) in collaboration with the Ministry of Land, Infrastructure, Transport and Tourism, the Government of Japan, will host a third seminar of Transit-Oriented Development (TOD) on May 17, 2016 from 17:30 – 19:30 (JST), at TDLC.

     

    The seminar opens with a key note speech by Dr. Akira Koshizawa, Professor Emeritus of University of Hokkaido, known as an authority on Japan’s history of urban planning. By untying history of TOD in Japan and walking through the TOD project implementation in Japan, the seminar aims to discuss the crucial elements and the challenges when applying Japanese TOD model in developing countries. The seminar will refer to specific TOD projects in Japan and in Asia in this context. The seminar will also introduce a planning instrument, called "the 3V Framework", to maximize economic value of TOD station areas by matching three values, (pace, note and market) together with its pilot application to the metro project in Zhengzhou in China.

     

    The seminar is held during the Technical Deep Dive (intensive learning activities composed of a series of workshops and site visits) for TOD/Land Value Capture in Japan. This is the 2nd Technical Deep Dive, intensive knowledge dissemination activities, composed of a series of workshop and site visits on thematic technical subjects. The Technical Deep Dive brings together experts and practitioners of the developing countries, Japan and the World Bank, to share good practices and experiences on specific subjects.


    Joint Organizers: The World Bank (GSURR/GTIDR/IAOJP/TDLC) and the Ministry of Land, Infrastructure, Transport and Tourism (MLIT), and the Ministry of Finance (MOF), the Government of Japan (GoJ) 

     

    Objective: The seminar is intended to bring relevant WBG staff and their clients together to share knowledge on TOD issues, focusing, inter alia, on the challenges of automobile driven urban development faced by client countries and their TOD endeavors to address these challenges. The seminar will include a presentation on Japan’s experience in developing one of the most transit-oriented metropolitan areas in the world. The seminar will also introduce the new Community of Practice on TOD.


    Target Group: Staff from GSURR, GTIDR, and other GPs involved with urban infrastructure. External Audience: Bank clients (policy makers and practitioners of national and local governments, particularly urban development departments, transport departments, environment departments, energy departments, transit agencies, and housing authorities, etc.), private developers and academics.

     

    Method of Delivery: The seminar will be recorded for later viewing as video on demand.

     

    Delivery Date: (3rd session) May 17th, 2016

    Location

    Local Time

    Tokyo (Japan) - Tokyo Development Learning Center

    Tuesday 17 May, 2016, 17:30:00

     

    Agenda:

    Item

    Speaker

    Duration

    Moderator

    Daniel Levine

    Senior Officer, Tokyo Development Learning Center (TDLC), the World Bank

     

    Opening Remarks

    Yasusuke Tsukagoshi

    Special Representative, Japan, World Bank Group

    17:30-17:35

    (5min)

    Key Note Speech

    Akira Koshizawa

    Professor emeritus, University of Hokkaido

    17:35-18:05

    (30min)

    Presentation-2

    Wataru Tanaka

    Executive Officer, Principal Planner, Urban Design and Planning Group

    Director, Integrated Public Design Studio

    NIKKEN SEKKEI LTD

    18:05-18:25

    (20min)

    Presentation-3

    Delmo Manoel Pinho

    Deputy Secretary of Transport for the Government of Rio de Janeiro

    18:25-18:40
    (15min)

    Presentation-4

    Gerald Paul Ollivier

    Senior Infrastructure Specialist, the World Bank

    18:45-19:00

    (15min)

    Panel Discussion

    Presenters

    19:00-19:15

    (15min)

    Q&A

    Participants

    19:15-19:25

    (10min)

    Closing Remarks

    Kazuko Ishigaki

    Director for International Negotiation Management of the , Infrastructure, Transport and Tourism (MLIT), Government of Japan

    19:25-19:30

    (5min)